Hi there today was my second day on 20 mg fluoxetine , I have never been on an anti depressant before and I've never had suicidal thoughts but today on the second day I was seriously anxious, chest tightness as well I needed to get my grandmother to stay with me because I was very afraid and didn't like the thoughts I was having I had hot and cold chills as well as sweating, I am a 20 year old woman and I have not been able to leave my apt unless it's to go to the hospital or doctors appointment and even then I don't feel comfortable going on my own. I used to cook for 3000+ people and used to be very independent, now for the last 3 months i cannot leave my apartment even throw the garbage out :( I thought starting the Prozac (fluoxetine) was supposed to help but within the last two days after taking it I feel very scared because of the reaction I'm having with the suicidal thoughts is this normal on the second day of Prozac or should I stop it and get in touch with my psychiatrist?
This is the warning for Prozac for people under 24 y/o. Antidepressants increased the risk of suicidal thoughts and behavior in children, adolescents, and young adults in short-term studies. These studies did not show an increase in the risk of suicidal thoughts and behavior with antidepressant use in patients over age 24.
Prozac will make things worse for you if you are having suicidal thoughts. It's good that you called your dr & stopped the Prozac so you can start an alternative treatment. (People over 24 can also have suicidal thoughts on Prozac & they also need to stop taking it.) Best wishes.
Virgo; As wannabe; said is all common it's best to check with the doctor but as long as you have your grandma with you. Many of these medications can do this for the first 7 to 14 days and also increase the symptoms that they are prescribed for, But then it starts to kick in and slowly get you feeling better it is important that you take this or if the doctor changed it to something else in this group of medications that you take them every day and about the same time each day. after the first few weeks as I said the medications slowly starts to kick in and those side effects go away, And you well continue to start feeling better this medication takes from 6 to 8 weeks to where you have the full blood level in you so that is about the time you should be feeling as good as this medication would make you feel but if you continue to have problems Just call your doctor and try a different one. CHUCK1957 hope you are feeling a bit better by now .
If any antidepressant causes suicidal thoughts/ideation, you need to contact your doctor immediately. They will probably have you stop taking it immediately and reapproach with a different medication. Different medications have very different reactions for different people, even if they are in the same classification. For example, I tried effexor because it worked well for my mom. Unfortunately, it caused me to become extremely manic (I had never experienced a manic episode before) and my blood pressure jumped up to 205/110. I was told to immediately stop taking it. I then took paxil for 14 years and it worked fantastically. Unfortunately, I had to perform a cross taper with zoloft because we are trying to get pregnant and there is a high birth defect risk with paxil. Basis of this is that you need to monitor yourself closely.
Pay attention to any changes in your personality/body and contact your doctor immediately for certain things such as suicidal thoughts, hypertensive episodes, ect. Also, with any SSRI or SNRI you may not notice any real improvement for a week or two (time it takes for the levels in your body to become therapeutic) but any decline, update your MD ASAP. Even have your doctors office page out the on call MD for issues such as suicidal thoughts/ideation.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2011 • 1 answer
Posted 17 Aug 2013 • 2 answers
Posted 23 Aug 2013 • 2 answers
Posted 25 Nov 2013 • 6 answers
Posted 5 May 2015 • 2 answers